Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Long Term Affects Of Klonopin

I haven't posted a question on this site for a while but, it seems like this may be the best place to get a truthful answer. I've been taking klonopin for a while now. I would take .5mg twice daily. I decided to taper down by myself and haven't taken it it several months. I want to try to just take it if I really need it. Since I've quit taking it daily I haven't felt the same. Physically I feel like a mess. I can hardly sleep and when I do it isn't good quality as I wake up frequently. I feel very depressed and unable to concentrate at all. My sense of time seems to be warped as well. I'm having issues with  constipation and severe rebound anxiety. My vision seems to be very blurry at times and I feel like I've lost a lot of physical strength. I enjoy weight lifting and seem to become over trained very easily now. Mentally I feel like I'm losing my mind. I told my doctor some of these things and she said that it shouldn't be from not taking the klonopin daily anymore. Yet, I've researched it online and have read that it can take a long time to fully recover from the withdrawals from benzos. I feel like the medication helps but, I just feel like for me it could prove to be dangerous. I've experimented with drugs when I was younger and NEVER had the mental or physical issues with anything that I've had with this. I used to take different medications as well. Paxill, Celexa, Zoloft, Wellbutrin, Perphenazine, Lithium, and I've tried Remeron. I seem to be very sensitive to the side effects of the medication. Weather it be impotence from the SSRIs or the or the increased anxiety of Wellbutrin I seem to feel it ten fold. I really feel like these medications have done a number on my body. I asked my doctor to get some blood drawn so that I can see if I have low testosterone, a vitamin deficiency, or a thyroid problem that might explain the decline in my physical health. I'm wondering though if all of these issues are from taking a lot less klonopin or from the physical affects of depression and anxiety. If someone out there can relate to my experience please respond to my post. Can klonopin cause any long term damage?
9 Responses
Avatar universal
It took me 28 months to recover from taking benzos a few months and I was really sick - could not work
Avatar universal
Klonopin has completely screwed me up. I've tapered down from 6mg to 2mg, but I'm sick ALL the time and very weak. Trying to figure out the same answers.....are this effects long term, withdraw or just still my panic and anxiety? Hoping some more members chime in.
Avatar universal
28 months??? I'm so sorry to hear that. So I'm not crazy then and this medication can cause a lot of problems and is very difficult to get off of.
Avatar universal
I feel pretty bad as well and I was only taking 1mg daily. It's been several months since I've quit taking the meds and I feel weak physically and mentally.
1699033 tn?1514116733
Any tapering down should be done with the consultation of a doctor.  Nobody should just decide on their own how much to lessen it by.  

I'm curious though, why did each of you want to stop taking it?  Did it stop working for you?  Did you have to increase and increase in order to get the same benefit?  

I take 1 mg at night to sleep...at one point I was breaking them in half without a problem.  I have no intention at this point to ever go off of it.  So I'm just curious as to each person's reason.  
Avatar universal
I agree a doctor should be consulted before tapering in most cases and you should never suddenly stop using Klonopin. I can't speak for the above, but this med has made me very ill. I have completely lost my appetite, I'm dizzy, tired and nauseous all the time. I was fine when it was .5 and 1mg, so maybe that is the difference. I was put on it almost a yr. ago after suffering ptsd/panic attacks from a bad car accident I was in. I blame my doctor a lot for moving my dosage up so fast. I am now happy seeing a holistic doc for most of issues post accident. Could just depend on the individual, I'm not a doctor. After reading the horror stories of long term use of this drug and speaking with friends who are having trouble just recovering from 1mg....it was enough for me to say I need off.

Take care :)
Avatar universal
How long were you on the 1mg.?
Avatar universal
My brother was on 2mg a day for four months. He tapered down and the only withdrawl symptom he had was a week of some insomnia. I am currently take .5 mg a day. Hoping not to have any problems when I do stop taking it.
Avatar universal
I was on it for close to 2 years.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?